Journal of Commutative Algebra

The degree of the algebra of covariants of a binary form

Leonid Bedratyuk and Nadia Ilash

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We calculate the degree of the algebra of covariants $\mathcal{C}_d$ for binary $d$-forms. We obtain the integral representation and asymptotic behavior of the degree.

Article information

J. Commut. Algebra, Volume 7, Number 4 (2015), 459-472.

First available in Project Euclid: 19 January 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13A50: Actions of groups on commutative rings; invariant theory [See also 14L24] 13N15: Derivations

Classical invariant theory algebra of invariants of binary form algebra of covariants of binary form Poincaré series degree of algebra


Bedratyuk, Leonid; Ilash, Nadia. The degree of the algebra of covariants of a binary form. J. Commut. Algebra 7 (2015), no. 4, 459--472. doi:10.1216/JCA-2015-7-4-459.

Export citation


  • L. Bedratyuk, The Poincaré series for the algebra of covariants of a binary form, Int. J. Alg. 4 (2010), 1201–1207.
  • D. Benson, Polynomial invariants of finite groups, Lond. Math. Soc. Lect. Note 190, Cambridge University Press, Cambridge, 1993.
  • J. Edwards, A treatise on the integral calculus: With applications, examples, and problems, Macmillan and Co Limited, London, 1922.
  • D. Hilbert, Über die vollen Invariantsystemes, Math. Annal. 42 (1893), 313–373.
  • V.L. Popov, Groups, generators, syzygies, and orbits in invariant theory, Transl. Math. Mono. 100, American Mathematical Society, Providence, RI, 1992.
  • T.A. Springer, Invariant theory, Lect. Notes Math. 585, Springer-Verlag, Berlin, 1977.
  • ––––, On the invariant theory of $SU_2$, Indag. Math. 42 (1980), 339–345.
  • R.P. Stanley, Invariants of finite groups and their applications to combinatorics, Bull. Amer. Math. Soc. 3 (1979), 475–511.